Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 19, 2016, 5:07 AM CDT for La Salle County, Webb County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 5:07 AM CDT (10:07 UTC)
- Expired
- May 19, 2016, 5:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties La Salle County, TX, Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 146 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 10.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
440
WUUS54 KCRP 191007
SVRCRP
TXC283-479-191045-
/O.NEW.KCRP.SV.W.0072.160519T1007Z-160519T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
507 AM CDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WEBB COUNTY IN SOUTHERN TEXAS...
SOUTHWESTERN LA SALLE COUNTY IN SOUTHERN TEXAS...
* UNTIL 545 AM CDT
* AT 506 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA ESPERANZA
RANCH AIRPORT...OR 11 MILES WEST OF ENCINAL...MOVING NORTHEAST AT 50
MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ENCINAL...LA ESPERANZA RANCH AIRPORT AND ARTESIA WELLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2820 9964 2820 9940 2842 9939 2829 9904
2787 9952 2796 9970
TIME...MOT...LOC 1006Z 223DEG 42KT 2802 9955
HAIL...1.25IN
WIND...<50MPH
$$
TB2 follow-up statements
933
WWUS54 KCRP 191021
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 AM CDT THU MAY 19 2016
TXC283-479-191045-
/O.CON.KCRP.SV.W.0072.000000T0000Z-160519T1045Z/
WEBB TX-LA SALLE TX-
521 AM CDT THU MAY 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTH CENTRAL WEBB AND SOUTHWESTERN LA SALLE COUNTIES...
AT 521 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF
ENCINAL...MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ENCINAL...LA ESPERANZA RANCH AIRPORT AND ARTESIA WELLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2820 9955 2820 9940 2842 9939 2829 9904
2794 9944 2806 9963
TIME...MOT...LOC 1021Z 220DEG 38KT 2811 9945
HAIL...1.00IN
WIND...<50MPH
$$
TB714
WWUS54 KCRP 191044
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 AM CDT THU MAY 19 2016
TXC283-479-191053-
/O.EXP.KCRP.SV.W.0072.000000T0000Z-160519T1045Z/
WEBB TX-LA SALLE TX-
544 AM CDT THU MAY 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES WILL EXPIRE AT 545 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2820 9955 2820 9940 2842 9939 2829 9904
2794 9944 2806 9963
TIME...MOT...LOC 1041Z 223DEG 42KT 2811 9945
$$
TBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:30 AM CDT, 37 minutes earlier.
Area forecast discussion, May 19, 4:30 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
430 AM CDT THU MAY 19 2016
.SHORT TERM (Today through Friday)...Main issues during the short
term part of the forecast will be the potential for heavy rains
and severe thunderstorms. Currently, only isolated showers are
occurring over the Gulf Waters with isolated showers and storms
crossing the Texas/Mexico border. Upper level trough will shift
eastward today into the Central and Southern Plains. At the
surface, frontal boundary is draped along the coast and should
inland later today. These two features will combine with abundant
moisture (PWs 1.7 to 2.0 inches), resulting in increased chances
of showers and thunderstorms with locally heavy rainfall. A flash
flood watch is in effect for all of South Texas until midnight.
Any additional heavy rainfall, especially over the Coastal Bend,
could produce result in more flooding concerns. Overall, another 1
to 3 inches of rainfall appear likely over the region, with
locally heavier amounts possible. In addition, there is a slight
risk of severe thunderstorms across all of South Texas as shear
improves today. The main hazards will be large hail and damaging
winds.
Chances for showers and thunderstorms will decrease from west to
east late this afternoon and evening as trough axis shift east. If
flooding threat ends early, then the flash flood watch could be
cancelled before midnight. Upper ridge will begin to build into
South Texas on Friday. However, low chances for showers and
storms will continue as moisture remains sufficient across eastern
parts of the area.
&&
.Long term (Friday night through Wednesday)...Much more quiet period
ahead in the long term. Weak riding develops overhead with a deep
trough/closed low pushing into the west coast. Residual moisture
will linger over the region over the weekend, and could see isolated
showers and thunderstorms over the weekend and Monday with a few
disturbances passing aloft as upper low opens and progresses
northeast. Cap strengthens further by Tuesday. Temperatures will be
on the rise with H85 temperatures rising above 20C across much of
the region through next week. This will bring highs into the low to
mid 90s across most locations (except the immediate coast and
Victoria Crossroads), and lows staying up into the mid to upper 70s.
SCEC to SCA conditions are possible during the early to mid week
with strengthening onshore flow across the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 72 86 74 86 76 / 50 20 10 20 10
Victoria 68 85 70 87 72 / 60 20 10 20 10
Laredo 70 90 74 90 76 / 40 10 20 20 20
Alice 71 88 72 88 74 / 50 20 10 20 10
Rockport 72 84 76 86 77 / 60 20 10 20 10
Cotulla 67 89 71 89 74 / 40 10 20 20 10
Kingsville 72 88 74 88 75 / 50 20 10 20 10
Navy Corpus 74 83 77 85 77 / 60 20 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
Aransas...Bee...Calhoun...Duval...Goliad...Jim Wells...
Kleberg...La Salle...Live Oak...McMullen...Nueces...
Refugio...San Patricio...Victoria...Webb.
GM...None.
&&
TB/78...SHORT TERM
LK/84...LONG TERMHazardous weather outlook, May 18, 3:05 PM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 305 PM CDT WED MAY 18 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-192015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 305 PM CDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT...ESPECIALLY OVER THE WESTERN HALF OF SOUTH TEXAS. A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLASH FLOOD WATCH IS IN EFFECT THURSDAY FOR HEAVY RAIN EXPECTED ACROSS THE ENTIRE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF THE AREA ON THURSDAY. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY HAZARDS. CHANCES FOR DAYTIME THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH EARLY NEXT WEEK. PZ
In the hours before
Special weather statement, May 19, 4:49 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
449 AM CDT THU MAY 19 2016
TXZ239-191015-
WEBB-
449 AM CDT THU MAY 19 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB COUNTY...
AT 448 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAS TIENDAS...OR
23 MILES SOUTHWEST OF ENCINAL...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LA ESPERANZA RANCH AIRPORT...BOTINES...CALLAGHAN AND LAS TIENDAS.
LAT...LON 2820 9948 2820 9941 2817 9939 2803 9939
2804 9931 2781 9918 2772 9975 2793 9988
TIME...MOT...LOC 0948Z 240DEG 33KT 2787 9969
TBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 9:00 PM CDT | River Flood Warning | CRP | Victoria | 7 days |
| May 19, 3:43 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 6 days |
| May 19, 4:49 AM CDT | Special Weather Statement | CRP | Webb | 26 min |
| May 19, 5:19 AM CDT | Special Weather Statement | CRP | Webb | 26 min |
| May 19, 5:48 AM CDT | Special Weather Statement | CRP | Webb | 27 min |
| May 19, 7:29 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 61 min |
| May 19, 8:02 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 58 min |
| May 19, 9:07 AM CDT | Special Weather Statement | CRP | McMullen | 38 min |
| May 19, 10:19 AM CDT | Special Weather Statement | CRP | Bee, Live Oak | 26 min |
| May 19, 10:26 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 34 min |
| May 19, 10:50 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad | 40 min |
| May 19, 11:44 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 3 hr |
| May 19, 12:16 PM CDT | Areal Flood Advisory | CRP | Calhoun, Goliad, Refugio, Victoria | 3 hr |
| May 19, 12:46 PM CDT | Areal Flood Advisory | CRP | Calhoun, Victoria | 3 hr |
| May 19, 2:14 PM CDT | Special Marine Warning | CRP | 91 min | |
| May 19, 2:20 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 3 hr |
| May 19, 3:40 PM CDT | Special Marine Warning | CRP | 95 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.